Alert archive / Alabama / Flash Flood Watches in 2020
Flash Flood Watch 2, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Feb 19, 2020, 8:28 PM CST for 7 counties in Alabama; Wayne County, Mississippi. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2020, 8:28 PM CST (02:28 UTC)
- Expired
- Feb 20, 2020, 3:27 PM CST
- In force
- 19 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WGUS64 KMOB 200228 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Mobile AL 828 PM CST Wed Feb 19 2020 ALZ051>055-057-058-MSZ067-201100- /O.NEW.KMOB.FF.A.0002.200220T0228Z-200221T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Wilcox-Monroe-Butler-Crenshaw-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Greenville, Brantley, Luverne, and Waynesboro 828 PM CST Wed Feb 19 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... The National Weather Service in Mobile has issued a * Flash Flood Watch for portions of Alabama and southeast Mississippi, including the following areas, in Alabama, Butler, Choctaw, Clarke, Crenshaw, Monroe, Washington, and Wilcox. In southeast Mississippi, Wayne. * Through Thursday afternoon * Moderate to locally heavy rain will spread across interior portions of southeast Mississippi and southwest and south central Alabama tonight through Thursday afternoon. Rainfall amounts of 1 to 2 inches with locally higher totals over 3 inches will be possible, especially along and north of a Waynesboro to Grove Hill to Luverne line. * Soils remain saturated in the Flash Flood Watch area. Heavy rainfall in a short period of time will make conditions favorable for flooding of urban and low lying areas. Additional river rises may also worsen ongoing river flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
643 WGUS64 KMOB 201236 FFAMOB Flood Watch National Weather Service Mobile AL 636 AM CST Thu Feb 20 2020 ALZ051>055-057-058-MSZ067-202045- /O.CON.KMOB.FF.A.0002.000000T0000Z-200221T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Wilcox-Monroe-Butler-Crenshaw-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Greenville, Brantley, Luverne, and Waynesboro 636 AM CST Thu Feb 20 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... The Flash Flood Watch continues for * Portions of Alabama and southeast Mississippi, including the following areas, in Alabama, Butler, Choctaw, Clarke, Crenshaw, Monroe, Washington, and Wilcox. In southeast Mississippi, Wayne. * Until 6 PM CST this evening * Moderate to locally heavy rain will spread across interior portions of southeast Mississippi and southwest and south central Alabama through this afternoon. Rainfall amounts of 1 to 2 inches with locally higher totals over 3 inches will be possible, especially along and north of a Waynesboro to Grove Hill to Luverne line. * Soils remain saturated in the Flash Flood Watch area. Heavy rainfall in a short period of time will make conditions favorable for flooding of urban and low lying areas. Additional river rises may also worsen ongoing river flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
568 WGUS64 KMOB 202127 AAA FFAMOB Flood Watch...UPDATED National Weather Service Mobile AL 327 PM CST Thu Feb 20 2020 ALZ051>055-057-058-MSZ067-202230- /O.CAN.KMOB.FF.A.0002.000000T0000Z-200221T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Wilcox-Monroe-Butler-Crenshaw-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Greenville, Brantley, Luverne, and Waynesboro 327 PM CST Thu Feb 20 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Alabama and southeast Mississippi has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Feb 19, 6:23 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 19, 6:23 PM CST, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
623 PM CST Wed Feb 19 2020
.AVIATION...
00Z issuance...A stalled surface front over the northern Gulf
coast has led to isolated, light showers near the coast (ahead of
the front) and more scattered showers further north (behind the
front). A low pressure system will gradually move northeast up
over the Gulf coast into early tomorrow afternoon, with showers
becoming more wide-spread and heavier over our area. This will
continue into early evening. Lowering VIS is also likely with the
heavier showers during this time. Another concern will be low CIGs
through most of the TAF period. BFM and MOB reported IFR
conditions at issuance, with PNS remaining above VFR. CIGs at PNS
will gradually decrease to IFR late tonight, with CIGs expected to
remain IFR for most areas through tomorrow afternoon. Lastly,
expect winds to shift several times through the period. At
present, winds are out of the north and generally 10 knots or
lower. Winds will gradually shift to be from the east early
tomorrow morning, with another wind shift to the north by late
afternoon. Winds will also increase through late afternoon
tomorrow to be around 15 knots sustained with gusts up to 25
knots. /26
&&
.PREV DISCUSSION... /issued 404 PM CST Wed Feb 19 2020/
NEAR TERM UPDATE /Now Through Thursday night/...Widespread light
to moderate rain, generally located along and north of highway 84
this afternoon, will continue to fill in from the west overnight
through Thu morning spreading southward over remaining areas of
the forecast area generally before sunrise Thu, continuing through
mid to late afternoon. This ongoing precip to the north is mostly
from weak forcing occurring in the mid levels associated with a
continued series of weak impulses tracking eastward in mostly a
zonal flow across the deep south combined with deep moisture in
the boundary layer (PWATS up to about 1.5 inches or slightly less)
currently located generally over the northern half of the
forecast area. This pattern remains fairly consistent with the
better precip remaining well to the north this evening and most of
tonight before shifting southward towards the coast and offshore
later in the morning on Thu continuing through late afternoon and
early evening in response to a well defined shortwave trof digging
southward stretching from the central Plains States to the
Mississippi River Valley and further east during the day on Thu.
Near the surface a well defined cold front is also progged to move
south over the north central Gulf coast region by Thu afternoon
with a few hours of light rain or drizzle in the wake of the front
continuing through Thu evening. Due to very limited instability
near the surface combined with the weak forcing aloft along with
very weak lapse rates in the boundary layer the threat for
thunderstorm development remains low to nil. The main concern will
be the possibility of more nuisance type flooding or ponding of
water where drainage is poor along with gusty northerly winds
developing in the wake of the cold front late Thu afternoon and
Thu night. For Thu night skies clear quickly generally from west
to east with a brisk northerly flow at the surface making
conditions feel more like winter for the deep south.
Temperatures will continue to be above seasonal norms for most
locations tonight returning to near seasonal levels during the day
on Thu then 4 to 6 degrees below seasonal norms for Thu night and
early Fri morning. Lows tonight will range from the middle 40s to
middle 50s generally from west to east inland and the middle to
upper 50s closer to the coast. Highs Thu will range from the lower
50s to lower 60s generally from west to east for most inland areas
and the middle 60s closer to the coast. Lows Thu night will fall to
the lower to middle 30s generally north of the I-10 corridor and the
upper 30s to lower 40s closer to the coast. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from noon Thursday to 6 PM CST Friday for
GMZ650-655.
Small Craft Advisory from noon Thursday to noon CST Friday for
GMZ630>632.
Small Craft Advisory from noon Thursday to midnight CST Friday
night for GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 19, 5:31 AM CST, 14 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 531 AM CST Wed Feb 19 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201145- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 531 AM CST Wed Feb 19 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of rip currents through tonight .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a moderate risk of rip currents through Thursday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>636-650-655-670-675-201145- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 531 AM CST Wed Feb 19 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Increasing northerly flow will create hazardous conditions for small craft across the marine area Thursday into Friday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 9:27 AM CST | River Flood Warning | MOB | George, Greene, Perry | 7 days |
Nearby
Flash Flood Watches in Alabama, 2020Flash Flood Watches in Mississippi, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.